Skip to main content

Edge-Critical Equimatchable Bipartite Graphs

  • Conference paper
  • First Online:
Mathematical Aspects of Computer and Information Sciences (MACIS 2019)


A graph is called equimatchable if all of its maximal matchings have the same size. Lesk et al. [6] provided a characterization of equimatchable bipartite graphs. Since this characterization is not structural, Frendrup et al. [4] also provided a structural characterization for equimatchable graphs with girth at least five; in particular, a characterization for equimatchable bipartite graphs with girth at least six. In this work, we extend the partial characterization of Frendrup et al. [4] to equimatchable bipartite graphs without any restriction on girth. For an equimatchable graph, an edge is said to be critical-edge if the graph obtained by removal of this edge is not equimatchable. An equimatchable graph is called edge-critical if every edge is critical. Reducing the characterization of equimatchable bipartite graphs to the characterization of edge-critical equimatchable bipartite graphs, we give two characterizations of edge-critical equimatchable bipartite graphs.

This work is supported by the Scientific and Technological Research Council of Turkey (TUBITAK) under grant no. 118E799. The work of Didem Gözüpek was supported by the BAGEP Award of the Science Academy of Turkey.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
USD 39.99
Price excludes VAT (USA)
  • Available as EPUB and PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 54.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Similar content being viewed by others


  1. Akbari, S., Ghodrati, A.H., Hosseinzadeh, M.A., Iranmanesh, A.: Equimatchable regular graphs. J. Graph Theory 87, 35–45 (2018)

    Article  MathSciNet  Google Scholar 

  2. Deniz, Z., Ekim, T.: Critical equimatchable graphs. Preprint

    Google Scholar 

  3. Deniz, Z., Ekim, T.: Edge-stable equimatchable graphs. Discrete Appl. Math. 261, 136–147 (2019)

    Article  MathSciNet  Google Scholar 

  4. Frendrup, A., Hartnell, B., Preben, D.: A note on equimatchable graphs. Australas. J. Comb. 46, 185–190 (2010)

    MathSciNet  MATH  Google Scholar 

  5. Grünbaum, B.: Matchings in polytopal graphs. Networks 4, 175–190 (1974)

    Article  MathSciNet  Google Scholar 

  6. Lesk, M., Plummer, M.D., Pulleyblank, W.R.: Equi-matchable graphs. In: Graph Theory and Combinatorics (Cambridge, 1983), pp. 239–254. Academic Press, London (1984)

    Google Scholar 

  7. Lewin, M.: M-perfect and cover-perfect graphs. Israel J. Math. 18, 345–347 (1974)

    Article  MathSciNet  Google Scholar 

  8. Lovász, L., Plummer, M.D.: Matching Theory, vol. 29, Annals of Discrete Mathematics edn. North-Holland, Amsterdam (1986)

    MATH  Google Scholar 

  9. Meng, D.H.-C.: Matchings and coverings for graphs. Ph.D. thesis. Michigan State University, East Lansing, MI (1974)

    Google Scholar 

  10. Sumner, D.P.: Randomly matchable graphs. J. Graph Theory 3, 183–186 (1979)

    Article  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Yasemin Büyükçolak .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 2020 Springer Nature Switzerland AG

About this paper

Check for updates. Verify currency and authenticity via CrossMark

Cite this paper

Büyükçolak, Y., Gözüpek, D., Özkan, S. (2020). Edge-Critical Equimatchable Bipartite Graphs. In: Slamanig, D., Tsigaridas, E., Zafeirakopoulos, Z. (eds) Mathematical Aspects of Computer and Information Sciences. MACIS 2019. Lecture Notes in Computer Science(), vol 11989. Springer, Cham.

Download citation

  • DOI:

  • Published:

  • Publisher Name: Springer, Cham

  • Print ISBN: 978-3-030-43119-8

  • Online ISBN: 978-3-030-43120-4

  • eBook Packages: Computer ScienceComputer Science (R0)

Publish with us

Policies and ethics